MAUDE Adverse Event Report: ZIMMER SWITZERLAND MANUFACTURING GMBH CMN FEMORAL NAIL, CCD 125 LEFT, 11.5 MM, 40 CM; ZIMMER NATURAL NAIL SYSTEM CEPHALOMEDULLARY NAILS

ZIMMER SWITZERLAND MANUFACTURING GMBH CMN FEMORAL NAIL, CCD 125 LEFT, 11.5 MM, 40 CM; ZIMMER NATURAL NAIL SYSTEM CEPHALOMEDULLARY NAILS
Model Number N/A
Medical Device Problem Code Device Handling Problem (3265)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/22/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The manufacturer did not receive x-rays or any source documents for review.Where lot numbers were received, the device history records were reviewed and found to be conforming.A cause for this specific event cannot be ascertained from the information provided.As soon as supplemental information becomes available an updated report will be submitted.(b)(4).
 
Event or Problem Description
Patient was implanted on the unknown side with an expired cm nail.There was no impact to the patient.
 
Event or Problem Description
No change to previously reported event.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay corrected and additional information.Event description: it was reported that the patient was implanted with an expired znn cmn femoral nail on (b)(6) 2021.There were no adverse events nor patient impact reported.It was noticed that the implanted znn cmn femoral nail was expired after the implantation.The nail came from the original packaging and was not re-sterilized.Review of received data: no medical data relevant to the case has been received.Due diligence: no further due diligence required as all required information to support the conclusion is available or was already requested.Product evaluation: no product was returned as it remains implanted.Review of product documentation: device purpose: this device is intended for treatment.Product compatibility: the compatibility check could not be performed as only the complained product is known.Dhr review: review of the device history records identified no deviations or anomalies during manufacturing.It is stated that the product expired on october 15, 2019.Sterilization certificate: the eto/ gamma sterilization specification of the device certifies the suitability of sterilization.The irradiation certificate of the affected lot number has been reviewed and was found to be according to specifications.Conclusion: it was reported that the patient was implanted with an expired znn cmn femoral nail on (b)(6) 2021.There were no adverse events nor patient impact reported.It was noticed that the implanted znn cmn femoral nail was expired after the implantation.The nail came from the original packaging and was not re-sterilized.The investigation did not identify a nonconformance or a complaint out of box (coob).The manufacturing records confirm that the product expired on october 15, 2019.However, no adverse events nor patient impact were reported due to the expired device being implanted.As per instructions for use under section sterility, it is stated that these devices remain sterile as long as the package integrity has not been violated.Inspect each package prior to use and do not use the component if any seal or cavity is damaged, breached or if the expiration date has been exceeded.Based on the given information and the results of the investigation, we identified the root cause to be use error (usage of device exceeding expiration date/shelf life).The need for corrective measures is not indicated and zimmer gmbh considers this case as closed.Zimmer biomet¿s reference number of this file is (b)(4).

Brand Name
CMN FEMORAL NAIL, CCD 125 LEFT, 11.5 MM, 40 CM
Common Device Name
ZIMMER NATURAL NAIL SYSTEM CEPHALOMEDULLARY NAILS
Manufacturer (Section D)
ZIMMER SWITZERLAND MANUFACTURING GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ  8404
MDR Report Key11371236
Report Number0009613350-2021-00105
Device Sequence Number14399298
Product Code HSB
UDI-Device Identifier00889024300019
UDI-Public00889024300019
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K091566
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/23/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date10/15/2019
Device Model NumberN/A
Device Catalogue Number47-2493-401-11
Device Lot Number2512583
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 01/25/2021
Supplement Date Received by Manufacturer04/22/2021
Initial Report FDA Received Date02/24/2021
Supplement Report FDA Received Date04/23/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;